Full Text Journal Articles from
Abstract 24852773

Advertisement

Find full text journal articles








Cetirizine-induced acute generalized exanthematous pustulosis: a serious reaction to a commonly used drug.

PMID: 24852773 (view PubMed database entry)

Ahmed H Badawi, Kimberly Tefft, Garth R Fraga, Deede Y Liu,

Acute generalized exanthematous pustulosis (AGEP) is an abrupt cutaneous adverse reaction usually in response to medications. It is generally a self-limiting disease if diagnosed promptly and the offending agent discontinued. Cetirizine, a commonly used anti-histamine medication for the treatment of allergic diseases has few reported side effects and is normally well-tolerated and effective. Herein, the first reported case of cetirizine induced AGEP is presented, followed by a discussion of the clinical and pathological aspects of this adverse cutaneous reaction to a widely used drug. Awareness of this reaction is vital owing to the extensive use of cetirizine and the importance of drug cessation once the reaction is identified. Lastly, other pustular cutaneous reactions may present similarly and therefore accurate identification of this disease can prevent unnecessary diagnostic testing.

Dermatol Online J (Dermatology online journal)
[2014, 20(5):22613]

Cited: 4 times

AltMetric Statistics




Advertisement

Disclaimer
0.5395 s